Alert archive / Hawaii / Small Craft Advisories in 2017

Small Craft Advisory 49, NWS Honolulu, HI

October 3, 2017

NWS Honolulu, HI issued this small craft advisory at Oct 3, 2017, 3:43 PM HST. It was in force for 72 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2017, 3:43 PM HST (01:43 UTC)
Expired
Oct 6, 2017, 3:33 PM HST
In force
72 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

905 
WHHW70 PHFO 040143
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 PM HST TUE OCT 3 2017

...SMALL CRAFT ADVISORY...

.INCREASING TRADE WINDS WILL BRING SMALL CRAFT ADVISORY LEVEL
WINDS TO THE TYPICALLY WINDIER LOCATIONS. WINDS ARE EXPECTED TO 
INCREASE FURTHER WEDNESDAY NIGHT AND THURSDAY...WHICH WILL LIKELY
REQUIRE THE SMALL CRAFT ADVISORY TO BE EXPANDED TO ADDITIONAL 
AREAS. 

PHZ119>121-123-124-041445-
/O.NEW.PHFO.SC.Y.0049.171004T0143Z-171006T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
343 PM HST TUE OCT 3 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. 

* WINDS AND SEAS...EAST WINDS 15 TO 25 KNOTS...INCREASING TO 20 
  TO 30 KNOTS THURSDAY. SEAS 5 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY 
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN 
THESE CONDITIONS.

&&

$$
6 follow-up statements
124 
WHHW70 PHFO 041344
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 AM HST WED OCT 4 2017

PHZ120-121-050245-
/O.EXT.PHFO.SC.Y.0049.000000T0000Z-171005T0400Z/
/O.NEW.PHFO.GL.W.0004.171005T0400Z-171006T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
344 AM HST WED OCT 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
THURSDAY.  

* WINDS...EAST 20 TO 30 KNOTS...INCREASING TO 25 TO 35 KNOTS 
  TONIGHT THROUGH THURSDAY.

* WAVES/SEAS...5 TO 8 FEET BUILDING TO 8 TO 12 FEET TONIGHT 
  THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>118-122-050245-
/O.EXB.PHFO.SC.Y.0049.171005T0400Z-171006T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
344 AM HST WED OCT 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
THURSDAY.  

* WINDS...EAST 15 TO 25 KNOTS.

* WAVES/SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-123-124-050245-
/O.EXT.PHFO.SC.Y.0049.000000T0000Z-171006T0400Z/
MAALAEA BAY-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
344 AM HST WED OCT 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS...EAST 20 TO 25 KNOTS...INCREASING TO 25 TO 30 KNOTS 
  TONIGHT THROUGH THURSDAY.

* WAVES/SEAS...6 TO 9 FEET...BUILDING TO 8 TO 12 FEET TONIGHT
  THROUGH THURSDAY SOUTH OF THE BIG ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

GIBBS
886 
WHHW70 PHFO 050146
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST WED OCT 4 2017


PHZ120-121-051500-
/O.CAN.PHFO.SC.Y.0049.000000T0000Z-171005T0400Z/
/O.EXT.PHFO.GL.W.0004.171005T0146Z-171006T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
346 PM HST WED OCT 4 2017

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE WARNING. 

* WINDS...EAST 25 TO 35 KNOTS THROUGH THURSDAY.

* WAVES/SEAS...BUILDING TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>118-122-051500-
/O.EXT.PHFO.SC.Y.0049.171005T0146Z-171006T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
346 PM HST WED OCT 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS...EAST 15 TO 25 KNOTS.

* WAVES/SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-123-124-051500-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-171006T0400Z/
MAALAEA BAY-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
346 PM HST WED OCT 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

* WINDS...EAST 25 TO 30 KNOTS TONIGHT THROUGH THURSDAY. 

* WAVES/SEAS...BUILDING TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY 
  SOUTH OF THE BIG ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
158 
WHHW70 PHFO 051338
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 AM HST THU OCT 5 2017


PHZ120-121-060245-
/O.CON.PHFO.GL.W.0004.000000T0000Z-171006T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
338 AM HST THU OCT 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS...EAST 25 TO 35 KNOTS.

* WAVES/SEAS...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122>124-060245-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-171006T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
338 AM HST THU OCT 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS...EAST 25 TO 30 KNOTS.

* WAVES/SEAS...8 TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

GIBBS
489 
WHHW70 PHFO 060143
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 PM HST THU OCT 5 2017

...GALE WARNING EXTENDED UNTIL 6 AM HST FRIDAY...

.WINDS ARE EXPECTED TO TREND DOWNWARD LATER TONIGHT AND DROP 
BELOW GALE LEVELS BY FRIDAY MORNING. THE GALE WARNING WILL THEN BE
REPLACED BY A SMALL CRAFT ADVISORY FOR THE ALENUIHAHA AND PAILOLO
CHANNELS AND EXTENDED FOR ALL HAWAIIAN WATERS THROUGH FRIDAY.

PHZ120-121-061445-
/O.EXT.PHFO.GL.W.0004.000000T0000Z-171006T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
343 PM HST THU OCT 5 2017

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WINDS...EAST 25 TO 35 KNOTS.

* WAVES/SEAS...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122>124-061445-
/O.EXT.PHFO.SC.Y.0049.000000T0000Z-171006T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
343 PM HST THU OCT 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WINDS...EAST 25 TO 30 KNOTS.

* WAVES/SEAS...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
985 
WHHW70 PHFO 061330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST FRI OCT 6 2017

...SMALL CRAFT ADVISORY FOR ALL WATERS TODAY...

.STRONG TRADE WINDS WILL CONTINUE ABOVE SMALL CRAFT ADVISORY
LEVELS TODAY...BUT ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY 
THIS EVENING. 

PHZ120-121-070230-
/O.CAN.PHFO.GL.W.0004.000000T0000Z-171006T1600Z/
/O.EXB.PHFO.SC.Y.0049.000000T0000Z-171007T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
330 AM HST FRI OCT 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...EAST 20 TO 30 KT...AND SEAS 6 TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PHZ110>119-122>124-070230-
/O.EXT.PHFO.SC.Y.0049.000000T0000Z-171007T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 AM HST FRI OCT 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...EAST 15 TO 25 KT...AND SEAS 6 TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
927 
WHHW70 PHFO 070133
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST FRI OCT 6 2017


PHZ110>124-070245-
/O.CAN.PHFO.SC.Y.0049.000000T0000Z-171007T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
333 PM HST FRI OCT 6 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE TRADE WINDS ARE WEAKENING AND HAVE DROPPED BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 3:40 PM HST, 3 minutes earlier.

Area forecast discussion, Oct 3, 3:40 PM HST, 3 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
340 PM HST Tue Oct 3 2017

.SYNOPSIS...
An increasingly stable trade wind flow will strengthen tonight,
becoming breezy and gusty on Wednesday and Thursday. Aside from a
few heavy showers west of Kauai tonight, moderate showers will be
focused over windward slopes. Winds will decrease on Friday and
the the weekend.

&&

.DISCUSSION...
A mainly stable trade wind flow dominates over most of the island
chain, while slight instability lingers west of Kauai. The
strengthening trade wind flow is being driven by a pair of deep
high pressure areas far northeast and north of the state.
Associated ridging aloft building overhead from the east has
pushed a compact, mid- to upper-level low to more than 400 miles
west-southwest of Kauai, leading to increased stability.
Afternoon soundings, as well as recent aircraft data, show a
distinct inversion in place between 6,000 and 8,000 ft and
precipitable water (PW) near October normal of about 1.35, while
satellite data reveals small pockets of moisture with PW values
over 1.6 inches east of the state. These conditions have largely
confined moderate rainfall to windward slopes today, though
isolated showers briefly flared over leeward portions of Molokai,
Oahu, and Kauai. Heavier showers and thunderstorms associated
with the low have moved west of the Kauai coastal waters this
afternoon.

Trades will pick up tonight as increasingly stable conditions
develop. Ridging aloft will strengthen, leading to a increased
stability and a stronger inversion. Strong high pressure will
strengthen and move to a position far north of the islands,
driving a gradual increase in the trades. Moderate showers will
be largely confined to windward slopes, with a pocket of
increased moisture favoring windward Big Island and Maui.

Trade winds will become breezy and gusty on Wednesday and
Thursday as the surface high far north of the state strengthens
to 1040 mb. Typically windy locations across the Big Island and
Maui could see gusts around wind advisory levels during the peak
on Thursday. A ridge aloft will maintain stable conditions, and
PW values will range from slightly below normal to around normal
as random pockets of moisture move through. Clouds and showers
will be focused over windward slopes, along with afternoon clouds
and isolated showers over the Kona slopes of the Big Island.

Trade winds will begin to slowly decline heading into the weekend.
A deep cutoff low far northeast of the state will approach on
Friday, causing trade winds to ease. A shallow band of moisture
associated with a dissipated front will be pushed down over the
islands, providing a boost in mainly windward rainfall starting
late Friday. As the deep low advances closer to the state during
the weekend, trade winds will decline further.

&&

.AVIATION...
High pressure building in across the central Pacific will produce
gradually increasing northeasterly trade winds for the next
several days. Stronger wind speeds on Wednesday will likely
trigger a low level turbulence AIRMET for the southwest section of
each island.

Mostly VFR conditions are expected with scattered showers along
north through eastern slopes of each island. Periods of MVFR
conditions are possible over the windward northeastern slopes of
the Big Island tonight.

There are no AIRMETs in effect.

&&

.MARINE...
Increasing trades have prompted a Small Craft Advisory (SCA) for
the typical windier locations starting tonight, and extending
through Thursday. Trades are expected to increase Wednesday night
and Thursday, which will likely require the SCA to be expanded to
additional areas. The trades are expected to begin to ease Friday
as the high pressure system moves northeast away from the islands.

As the trades increase, so will the surf along east facing shores.
Surf could reach advisory level by Thursday. A small to moderate
northeast swell may also reach our exposed north and east facing
shores late Sunday night, from a gale low forecast to form
northeast of the islands this coming Thursday.

The current north-northwest swell will gradually decline through
Wednesday. A reinforcing north-northwest swell will move in
Wednesday night and bump surf heights to the head high to overhead
range. This swell will diminish through Friday.

Surf along south facing shores will remain small through this
week with background southern hemisphere swells, and small
southeast swells expected.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 AM HST Friday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

Discussion...Wroe
Aviation...Bohlin
Marine...M Ballard

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:44 AM HSTGale WarningHFO48 hr

Nearby

Small Craft Advisories in Hawaii, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.